Hail, Panola
- When
- February 21, 4:45 PM CST to 4:50 PM CST
- Where
- Panola County, Batesville
- Measured
- 0.88 in hail
- Property damage
- $50
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.317, -89.950
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 21, 3:54 PM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 354 PM CST MON FEB 21 2005 .DISCUSSION...19Z SURFACE ANALYSIS PLACES SURFACE COLD FRONT STRETCHING FROM KMKL TO KSGT. TEMPERATURES BEHIND THE FRONT THIS AFTERNOON HAVE REMAINED NEARLY STEADY IN THE UPPER 50S TO LOWER 60S DUE TO COLD AIR ADVECTION STRATOCUMULUS. ELSEWHERE ALONG AND AHEAD OF THE FRONTAL BOUNDARY TEMPERATURES HAVE RISEN INTO THE UPPER 60S TO LOWER 70S. SOME SHOWERS AND THUNDERSTORMS DID REDEVELOP ALONG OLD OUTFLOW BOUNDARY FROM THIS MORNING/S CONVECTIVE ACTIVITY. WATER VAPOR IMAGERY DEPICTS AN UPPER LEVEL BLOCKING RIDGE ACROSS THE PACIFIC WITH AN UPPER LEVEL LOW SPINNING AT THE BASE OF THE RIDGE ACROSS THE COAST OF CALIFORNIA. ANOTHER COUPLE OF SHORTWAVES ARE PRESENT ACROSS THE EASTERN UNITED STATES AS THEY ROTATE AROUND A NORTHERN ONTARIO LOW. MAIN FORECAST CONCERNS THIS FORECAST PACKAGE ARE CONVECTIVE CHANCES TONIGHT AND AGAIN FOR WEDNESDAY. COLD FRONT WILL CONTINUE TO PROGRESS ACROSS THE REST OF THE FORECAST AREA TONIGHT AND AREAS MAINLY ACROSS NORTHERN MISSISSIPPI WILL SEE SHOWERS AND THUNDERSTORMS GRADUALLY COMING TO AN END OVERNIGHT. NOT EXPECTING ANY ORGANIZED SEVERE CONVECTION OVERNIGHT WITH CELLS MAINLY REMAINING BELOW SEVERE THRESHOLDS. HIGH PRESSURE WILL BUILD BACK IN ON TUESDAY. BY WEDNESDAY AND WEDNESDAY NIGHT A BLOCKING RIDGE WILL TRANSLATE EAST INTO THE WESTERN UNITED STATES AND ANOTHER SHORTWAVE WILL AFFECT THE MID SOUTH WITH A WEAK SOUTHERN STREAM TROUGH. ADDED POPS FOR WEDNESDAY NIGHT AS 700-500 MB LAYER MID LEVEL LAPSE RATES STEEPEN TO AROUND 7 C/KM WITH APPROACH OF TROUGH. ISENTROPIC SURFACES ALSO INDICATE LIFT IS SUFFICIENT TO PRODUCE SOME RAINFALL ACROSS THE AREA. WILL NOT MENTION THUNDER AT THIS TIME AS BOUNDARY LAYER WILL REMAIN STABLE. HIGH PRESSURE WILL BUILD BACK IN ON THURSDAY. FRIDAY THROUGH TUESDAY...LATEST 00Z MODEL RUNS SHOW A QUICKER PROGRESSION OF TROUGH ACROSS THE EASTERN U.S. ADDED A SLIGHT CHANCE OF RAIN FOR SUNDAY AND MONDAY...THOUGH STILL SOME UNCERTAINTY WITH RUN TO RUN CONSISTENCY. .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 410 PM CST MON FEB 21 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-221100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 410 PM CST MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A COLD FRONT WILL CONTINUE TO MOVE ACROSS PORTIONS OF WESTERN TENNESSEE...NORTHEAST ARKANSAS AND NORTHERN MISSISSIPPI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ALONG AND SOUTH OF THE MISSISSIPPI AND TENNESSEE STATE LINE AND EAST OF THE MISSISSIPPI RIVER. THE GREATEST THREAT OF SEVERE WEATHER IS BETWEEN 4 PM AND 10 PM. THE PRIMARY SEVERE WEATHER THREAT WILL BE HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The Memphis radar (KNQA), 115 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441031.